Jump to content

Does propecia loses its effectiveness over time?


so-sad
 Share

Recommended Posts

Hello,

 

I have been using propecia for approximately 15 years; I started using it at the age of 23 when I first started losing my hair. Over the course of the 15 years, the propecia worked very well. It certainly slowed my thinning hair. It seems of late though (since approximately September 2014) i have noticed that I am losing a lot of hair and fast :-(. I never once stopped using the propecia. Has anyone else ever heard of this? Has anyone else experienced this?

 

Thank you for your input.

Link to comment
Share on other sites

  • Regular Member
Hello,

 

I have been using propecia for approximately 15 years; I started using it at the age of 23 when I first started losing my hair. Over the course of the 15 years, the propecia worked very well. It certainly slowed my thinning hair. It seems of late though (since approximately September 2014) i have noticed that I am losing a lot of hair and fast :-(. I never once stopped using the propecia. Has anyone else ever heard of this? Has anyone else experienced this?

 

Thank you for your input.

 

Just curious how your sides were over the 15 years? I Just turned 25 and am considering propecia as I am thinning more and more

Link to comment
Share on other sites

  • Senior Member

I'm kind of surprised you are losing it FAST. But, you do lose hair on fin, just usually at a slower rate. You could try dut. Whatever you do, stay on it and add minox if you aren't using it.

 

Chances are, you aren't losing it FAST but are passing the 50 percent density so it's recently becoming very noticeable.

 

It's the loss on the front our crown?

I am an online representative for Dr. Raymond Konior who is an elite member of the Coalition of Independent Hair Restoration Physicians.

View Dr. Konior's Website

View Spanker's Website

I am not a medical professional and my opinions should not be taken as medical advice.

Link to comment
Share on other sites

Just curious how your sides were over the 15 years? I Just turned 25 and am considering propecia as I am thinning more and more

 

My sides have remained pretty much intact over the 15 years. There has been some slight receding of the temple area and sides. However, overall I feel the propecia has helped a lot to slow the hair loss.

Link to comment
Share on other sites

Just curious how your sides were over the 15 years? I Just turned 25 and am considering propecia as I am thinning more and more

 

I'm kind of surprised you are losing it FAST. But, you do lose hair on fin, just usually at a slower rate. You could try dut. Whatever you do, stay on it and add minox if you aren't using it.

 

Chances are, you aren't losing it FAST but are passing the 50 percent density so it's recently becoming very noticeable.

 

It's the loss on the front our crown?

 

Thank you for your reply! I appreciate your feedback. I haven't heard of dut. Is that a prescription I should speak to my doctor about?

 

The hairloss is most noticeable (to me) in the crown area).

Link to comment
Share on other sites

Just curious how your sides were over the 15 years? I Just turned 25 and am considering propecia as I am thinning more and more

 

I'm kind of surprised you are losing it FAST. But, you do lose hair on fin, just usually at a slower rate. You could try dut. Whatever you do, stay on it and add minox if you aren't using it.

 

Chances are, you aren't losing it FAST but are passing the 50 percent density so it's recently becoming very noticeable.

 

It's the loss on the front our crown?

 

Thank you for your reply! I appreciate your feedback. I haven't heard of dut. Is that a prescription I should speak to my doctor about?

 

The hair loss is most noticeable (to me) in the crown area).

Link to comment
Share on other sites

  • Senior Member

KO ask a good question please have a check on your Medication.

I've heard of people in the same situaton who has been taking aslong as yourself with no problesm, only to find out at a later date that somehow there Meds was changed from brand to generic without taking much notice.

If this is not the case for you then maybe just maybe it may be worth your while doing 2 things A up your dose a little or B ask your Dr for Dut / Avodart again have a chat with your Dr first though.

 

I'm with spanker on this also...its kinda strange after yrs no probs then sudden things goes AWOL....

Makes you wonder sometimes who's making these drugs & what sort of fullers they are using.

Link to comment
Share on other sites

1) Did you switch to the generic version?

2) Do you have photos that demonstrate thinning?

 

I haven't switched to the generic version. I have been using the brand name version by Merk since day 1.

 

I will get some photos posted.

 

I'm meeting with my doctor on Tuesday. I am going to talk to him about dut.

 

Thank you for feedback!

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...